MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced visual disturbance.The iol was exchanged for non-company lens model 11 months 23 days following the initial implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned inside a non-company lens case in a small plastic bag with biohazard sticker.Solution was dried on the lens.The optic was broken (cut) into pieces.One optic portion has scratches on the anterior surface.The larger optic portion has lines of cracked damage in the outline of an instrument used to grasp the lens on the anterior and posterior optic surfaces.The optic center has a long, narrow scratch.Another scratch was observed travelling from the cut damage.A small starburst like pattern was observed.This starburst artifact was similar in appearance to yag damage.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated to have been used with a non-qualified viscoelastic.The root cause cannot be determined for the reported complaint.The lens was returned cut into pieces with additional areas of optic damage.Each lens was subjected to a 100 percentage assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the company lens (1.50cyl), 20.5 diopter (extended 1.5 diopters of focus) lens was replaced with a non-company, non-toric multi-piece 21.0 diopter lens.An iol exchange with a change in toric and spherical power, may suggest that the replacement lens was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19298604
Report Number1119421-2024-00923
Device Sequence Number6883300
Product Code POE
UDI-Device Identifier00380652427104
UDI-Public00380652427104
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberDAT315
Device Lot Number15082291
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale